MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENTS
Catalog Number MTS080515
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that quality control testing was carried out on the days of the reported events, and the results were as expected.The confirmation was not provided.Ortho gtsc discussed with the customer that ortho products detect most cases of weak d antigen.The customer accepted this explanation and agreed their issue is likely sample related rather than an issue with the reagents or equipment used.As part of the investigation, a review of the manufacturing batch records of ortho mts a/b/d monoclonal & reverse grouping gel card lots 020725037-06 and 021425037-15 was requested at ortho's manufacturing site.The device history record for both lots were reviewed, and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of these lots indicated acceptable results; no gel card defects were identified during qc inspection for either lot.All id-mts gel cards used during in-process qc testing for both lots passed the visual check performed by the serologist.Formulation stage batch records associated with both lots of id-mts gel cards were reviewed and no discrepancies were discovered.The equipment area use log used during production of the lots was reviewed and no conditions or actions taken were found to contribute to this customer complaint.There were no product nonconformances related to lots 020725037-06 and 021425037-15.As part of the investigation, mts a/b/d monoclonal and reverse grouping card lot 020725037-06 and lot 021425037-15 retention cards were tested on the ortho vision id mts analyzer with diluent 2 plus lot mdp246, 0.8% affirmagen lot 8a992, albaq-check lot v285862, donor:(b)(6) (rh pos), donor (b)(6) (rh neg) and donor (b)(6) (weak d).Mts a/b/d monoclonal and reverse grouping card lot 020725037-06 performed as intended.Mts a/b/d monoclonal and reverse grouping card lot 021425037-15 performed as intended.A total of 100 retention cards were visually inspected, and no defects were found.All results were as expected.A review of the worldwide complaint databases was performed through to (b)(6) 2025 for mts a/b/d monoclonal and reverse grouping card sub lots 020725037-06 and lot 021425037-15.No other complaints were identified with call area falsepos by these sub lots.For thoroughness, a review of the master bulk lots 020725037 and 021425037 was performed.No other complaints were identified with call area falsepos.No trend was identified by master bulk lot.No further investigation was performed for these incidents.The assignable cause of the discrepant positive reactions in d(rh1) antigen typing reactions obtained by the customer is likely sample related, the patient likely being weak d detectable by ortho mts method.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.In mitigation of the discrepant positive d(rh1) antigen typing results obtained by the customer, the ortho mts a/b/d monoclonal and reverse grouping card instructions for use state: 'most weak d antigen expressions will be detected as weak positive reactions with this reagent'.No further complaints of this type have been received from the customer site since the time of the reported events.
 
Event or Problem Description
Cms 100434237 and 100432974 / ra611912 on (b)(6) 2025, a customer contacted the ortho global technical solution centre (gtsc) to report what was described as discrepant positive reactions in d(rh1) antigen typing for a pregnant patient using ortho mts a/b/d monoclonal & reverse grouping gel card lots 020725037-06 and 021425037-15 in conjunction with their ortho vision swift id-mts analyzer 50004594 equipped with software version 5.16.0.Dates of events: 05 may and 30 june 2025 awareness date: 14 august 2025 complainant/complaint reporter: dr.(b)(6) - medical director reported on 14 august 2025 by the customer to ortho gtsc.Reagents: ortho mts a/b/d monoclonal & reverse grouping gel card lot 020725037-06, expiry 14 november 2025, manufactured 14 february 2025 ortho mts a/b/d monoclonal & reverse grouping gel card lot 021425037-15, expiry 18 december 2025, manufactured 18 march 2025 patient history: 30 years old, historically o rhd negative during patient's last pregnancy in 2024, recorded as o rhd negative and received rhogam.She is currently pregnant, and as of 05 may 2025 her antibody screen was negative.No further detail was provided.The customer reported that, on (b)(6) june 2025, they had tested two samples from a pregnant patient for d(rh1) antigen typing using ortho mts a/b/d monoclonal & reverse grouping gel card lots 020725037-06 and 021425037-15, and that they had obtained the following reactions with the mts anti-d(rh1) gel reagent: (b)(6) 2025 sample 1, card lot 020725037-06: 3+ 30 june 2025 sample 2, card lot 021425037-15: 3+ the customer reported that the patient had also been tested at another facility, and that they had been typed as o rhd negative.No further detail was provided.The customer reported that biased results had been reported to the physicians on both (b)(6) 2025.The customer reported that the patient was not harmed as a result of the reported events.

Brand Name
MTS A/B/D MONO & REV GRP 5X20
Common Device Name
BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key23025403
Report Number1056600-2025-00014
Device Sequence Number18512378
Product Code QHR
UDI-Device Identifier10758750005932
UDI-Public(01)10758750005932(17)251218(11)250318(10)0214253715
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2025
Device Catalogue NumberMTS080515
Device Lot Number021425037-15
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown